Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 8, 2006, 11:59 AM MST for Coconino County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2006, 11:59 AM MST (18:59 UTC)
- Expired
- Jun 8, 2006, 12:30 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:30 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 9:30 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU JUN 08 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS NORTHERN ARIZONA WITH A CHANCE OF THUNDERSTORMS THROUGH THE END OF THE WEEK. EXPECT SEASONABLE TEMPERATURES INTO NEXT WEEK AS HIGH PRESSURE REMAINS TO THE EAST OF THE ARIZONA. && .DISCUSSION...AROUND ROUND OF SHOWERS AND THUNDERSTORMS APPEARS ON TAP FOR THE NEXT 24 HRS OVER THE NORTHLAND AS A SUBTROPICAL MOISTURE TAP REMAINS ENTRENCHED ACROSS THE REGION. A CENTER OF HIGH PRESSURE AT THE 500 MB LEVEL IS PERSISTING NEAR THE TEXAS PANHANDLE WHILE A WEAK WEST COAST TROUGH CONTINUES TO DIG DOWN ALONG THE BAJA PENINSULA. THIS PATTERN IS RESPONSIBLE FOR THE SOUTHERLY MOISTURE FETCH. MEANWHILE...MODEL DIAGNOSTICS INDICATE SUFFICIENTLY UNSTABLE LIFTED INDEX VALUES TYPICALLY AROUND -1 TO -3 WITH THE HIGHEST CAPE AVAILABLE ACROSS APACHE COUNTY AND FROM THE MOGOLLON RIM SOUTH INTO NORTHERN GILA AND YAVAPAI COUNTIES. AS SUCH...EXPECT MOST OF THE CONVECTIVE ACTIVITY WILL BE IN THESE AREAS. GRADUAL DRYING IS THEN ANTICIPATED OVER THE NEXT SEVERAL DAYS AS FLOW ALOFT TURNS MORE WESTERLY...ADVECTING DRYER AIR INTO THE MID-LEVELS OF THE AIRMASS. STILL PERIODS OF T-STORMS CAN BE EXPECTED INTO EARLY NEXT WEEK...ESPECIALLY FOR AREAS NEAR THE NEW MEXICO BORDER. CURRENT ZONES/GRIDS HANDLE THE EXTENDED PORTION OF THE FORECAST WELL...AND AGREE WITH THE EXPECTATION OF AFTERNOON TEMPS NEAR SEASONAL NORMS COUPLED WITH OCCASIONAL SOUTHWESTERLY BREEZES. KD && .AVIATION...FOR THE 18Z PACKAGE...EXPECT THUNDERSTORMS TO EXPAND IN AREAL COVERAGE LATE THIS MORNING AND CONTINUE THROUGH MID EVENING. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 8, 8:00 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 AM MST THU JUN 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 800 AM MST THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SUBTROPICAL MOISTURE HAS SPREAD OVER MOST OF NORTHERN ARIZONA. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE BY LATE MORNING AND CONTINUE INTO THE LATE EVENING HOURS. STORMS WILL DEVELOP ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM...WHITE MOUNTAINS...AND KAIBAB PLATEAU AND WILL MOVE OFF TO THE NORTHEAST. ISOLATED STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG MICRO BURST WINDS BETWEEN 45 TO 55 MPH WITH SMALL HAIL. THE BEST CHANCE FOR ISOLATED STRONG THUNDERSTORMS WILL BE OVER APACHE AND NAVAJO COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jun 7, 6:45 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Jun 8, 11:39 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jun 8, 11:42 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jun 8, 12:18 PM MST | Tornado Warning | FGZ | Coconino | 16 min |
| Jun 8, 12:33 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jun 8, 1:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 25 min |
| Jun 8, 2:34 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.